MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM -4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM -4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-5-032
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2009 and was revised on (b)(6) 2017.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue and excessive levels of chromium and cobalt in his blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion levels involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the exact cause of the event could not be determined because insufficient information was provided and the device was not returned.Further information such as product evaluation, pre- and post-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2009 and was revised on (b)(6) 2017.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue and excessive levels of chromium and cobalt in his blood.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM -4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key7403658
Report Number0002249697-2018-01035
Device Sequence Number1093853
Product Code JDI
UDI-Device Identifier07613327012842
UDI-Public07613327012842
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Catalogue Number6260-5-032
Device Lot Number25740605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer09/18/2025
10/16/2025
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date10/15/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale